Alert archive / Oklahoma / Flash Flood Warnings in 2000

Flash Flood Warning 27, NWS Norman, OK

October 23, 2000Lincoln County, Oklahoma

NWS Norman, OK issued this flash flood warning at Oct 23, 2000, 1:32 AM CDT for Lincoln County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 23, 2000, 1:32 AM CDT (06:32 UTC)
Expired
Oct 23, 2000, 4:30 AM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lincoln County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2000-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2000-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1389 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
493 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOUN 230635
FFWOUN
OKC081-230930-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
132 AM CDT MON OCT 23 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LINCOLN COUNTY IN CENTRAL OKLAHOMA

* UNTIL 430 AM CDT

* AT 132 AM CDT...DOPPLER RADAR INDICATED THAT VERY HEAVY RAIN WAS
FALLING ACROSS MUCH OF CENTRAL AND SOUTHERN LINCOLN COUNTY. RADAR
INDICATES THAT 3 TO 6 INCHES OF RAIN HAS FALLEN DURING THE EVENING
AND OVERNIGHT HOURS. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES
WILL BE POSSIBLE AS HEAVY RAIN IS EXPECTED TO CONTINUE FOR THE NEXT
COUPLE OF HOURS ACROSS THE WARNING AREA.

* LOCATIONS IN THE WARNING INCLUDE AVERY...CHANDLER...DAVENPORT...
  KENDRICK...SPARKS...STROUD...WARWICK AND WELLSTON

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO
AREAS WHERE WATER COVERS THE ROADWAY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.a
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND.

LAT...LON 3574 9712 3548 9712 3548 9664 3594 9664

30

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 22, 8:30 PM CDT, 5 hours 2 minutes earlier.

Area forecast discussion, Oct 22, 8:30 PM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
830 PM CDT SUN OCT 22 2000

SEVERE T-STORMS CONTINUE IN CENTRAL OK WITH STORMS INCREASING BACK
INTO SW OK AND N CENTRAL TX. SITUATION EXPECTED TO EVOLVE INTO MORE
OF A HEAVY RAIN/FLOOD THREAT OVERNIGHT FROM SW INTO CENTRAL PARTS OF
AREA AS TRAINING CONTINUES. WE WILL ISSUE FLASH FLOOD WATCH FOR REST
OF THE NIGHT FOR TX ZONES AND MUCH OF CENTRAL/SW OK.

24

.OUN...
OK...FLASH FLOOD WATCH TONIGHT OKZ018>020-023>032-035>047-050-051.
TX...FLASH FLOOD WATCH TONIGHT TXZ083>090.

In the hours before

Local storm report, Oct 22, 10:07 PM CDT, 3 hours 25 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
932 PM CDT SUN OCT 22 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0425 PM    5 E BINGER                OK   TORNADO
10/22/00   CADDO                          OHP REPORT

0555 PM    1 W RUSH SPRINGS          OK   .88 INCH HAIL
10/22/00   GRADY                          GRADY CO EOC

0705 PM    VALLEY BROOK              OK   TORNADO
10/22/00   OKLAHOMA                       VALLEY BROOK PD

0630 PM    3 W STONEWALL             OK   TORNADO
10/22/00   PONTOTOC                       AMATEUR RADIO REPORT

0905 PM    CHANDLER                  OK   60 MPH WIND GUST
10/22/00   LINCOLN                        LINCOLN CO EOC

FM
Local storm report, Oct 22, 11:31 PM CDT, 2 hours 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1131 PM CDT SUN OCT 22 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1045 PM    4 NE FREDERICK            OK   FLOODING
10/22/00   TILLMAN                        US HWY 183 CLOSED DUE TO
                                          HIGH WATER. OHP REPORT

1115 PM    ANADARKO                  OK   FLOODING
10/22/00   CADDO                          WIDESPREAD FLASH FLOODING
                                          FORCING EVACUATIONS IN NW
 ?                                         PART OF ANADARKO.
                                          AMATEUR RADIO REPORT

FM
Local storm report, Oct 23, 12:54 AM CDT, 38 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1254 AM CDT MON OCT 23 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1225 AM    NORMAN                    OK   FLOODING
10/23/00   CLEVELAND                      FLOODED ROADWAY 12TH &
                                          TECUMSEH BY PD

1230 AM    NORMAN                    OK w  FLOODING
10/23/00   CLEVELAND                      FLOODED ROADWAY MCGEE &
                                          LINDSAY BY PD

DW
Local storm report, Oct 23, 1:17 AM CDT, 15 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
117 AM CDT MON OCT 23 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1155 PM    NEWCASTLE                 OK   FLOODING
10/22/00   MCCLAIN                        FLOODED ROADWAY HWY 130
                                          WEST OF COUNTRY CLUB BY PD

DW

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 7:03 PM CDTTornado WarningOUNOklahoma27 min
Oct 22, 7:06 PM CDTTornado WarningOUNGrady39 min
Oct 22, 7:18 PM CDTSevere Thunderstorm WarningOUNHughes57 min
Oct 22, 7:26 PM CDTTornado WarningOUNOklahoma34 min
Oct 22, 7:41 PM CDTTornado WarningOUNHughes, Seminole49 min
Oct 22, 8:00 PM CDTSevere Thunderstorm WarningOUNOklahoma45 min
Oct 22, 8:24 PM CDTSevere Thunderstorm WarningOUNLincoln, Logan51 min
Oct 22, 8:45 PM CDTFlash Flood WarningOUNCleveland, McClain, Oklahoma3 hr
Oct 22, 9:14 PM CDTSevere Thunderstorm WarningOUNLincoln46 min
Oct 22, 9:20 PM CDTFlash Flood WarningOUNTillman3 hr
Oct 22, 10:15 PM CDTFlash Flood WarningOUNCaddo3 hr
Oct 22, 11:45 PM CDTFlash Flood WarningOUNCleveland, Grady, McClain, Oklahoma3 hr
Oct 23, 1:05 AM CDTFlash Flood WarningOUNCaddo3 hr
Oct 23, 2:44 AM CDTFlash Flood WarningOUNCleveland, Grady, McClain, Oklahoma2 hr
Oct 23, 3:57 AM CDTFlash Flood WarningOUNCaddo3 hr
Oct 23, 5:40 AM CDTSevere Thunderstorm WarningOUNCanadian50 min

Nearby

Flash Flood Warnings in Oklahoma, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.